Alert archive / South Dakota / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 207, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at Aug 7, 2011, 10:33 PM CDT for 4 counties in South Dakota; Dakota County, Dixon County, Nebraska. It was in force for 57 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 7, 2011, 10:33 PM CDT (03:33 UTC)
- Expired
- Aug 7, 2011, 11:30 PM CDT
- In force
- 57 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Dakota County, NE, Dixon County, NE, Bon Homme County, SD, Clay County, SD, Union County, SD, Yankton County, SD
The radar
The Sioux Falls radar (KFSD), 99 km from the middle of the area, began a volume at 03:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 7, 11:00 PM CDT | TSTM WND GST 60 | 3 S Allen, NE | WIND ROWS OF HAY BLOWN AWAY |
| Aug 7, 11:00 PM CDT | TSTM WND GST 60 | S Allen, NE | |
| Aug 7, 11:06 PM CDT | TSTM WND GST 55 | Wakefield, NE | 50 MPH TO 55 MPH. PATCH OF CORN IN THE GARDEN FLATTENED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 27 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 7, 7:49 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 3.6 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1873 J/kg
- Mixed-layer CIN
- -119 J/kg
- Mixed-layer LCL
- 1289 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 3.1
The text
As transmitted, in the capitals the NWS used until 2016.
710
WUUS53 KFSD 080333
SVRFSD
NEC043-051-SDC009-027-127-135-080430-
/O.NEW.KFSD.SV.W.0207.110808T0333Z-110808T0430Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1033 PM CDT SUN AUG 7 2011
THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN DAKOTA COUNTY IN NORTHEAST NEBRASKA...
DIXON COUNTY IN NORTHEAST NEBRASKA...
CENTRAL BON HOMME COUNTY IN SOUTHEAST SOUTH DAKOTA...
CLAY COUNTY IN SOUTHEAST SOUTH DAKOTA...
SOUTHWESTERN UNION COUNTY IN SOUTHEAST SOUTH DAKOTA...
SOUTHERN YANKTON COUNTY IN SOUTHEAST SOUTH DAKOTA...
* UNTIL 1130 PM CDT
* AT 1032 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM TYNDALL TO SANTEE TO 5 MILES SOUTHWEST
OF BLOOMFIELD...AND MOVING EAST AT 50 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
TABOR AROUND 1045 PM CDT...
LEWIS AND CLARK STATE RECREATION AREA AROUND 1050 PM CDT...
UTICA AND YANKTON AROUND 1055 PM CDT...
MISSION HILL AROUND 1105 PM CDT...
DIXON...CONCORD...MECKLING AND VOLIN AROUND 1115 PM CDT...
WAKONDA AND MASKELL AROUND 1120 PM CDT...
WAKEFIELD...NEWCASTLE...MARTINSBURG AND ALLEN AROUND 1125 PM CDT...
PONCA AND ELK POINT AROUND 1130 PM CDT...
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
LESTERVILLE AND GAYVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS HAVE A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE
ACROSS NORTHERN NEBRASKA AND FAR SOUTHERN SOUTH DAKOTA. THIS IS AN
EXTREMELY DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS!
&&
LAT...LON 4275 9703 4277 9713 4281 9722 4284 9723
4286 9730 4284 9771 4286 9786 4283 9788
4310 9806 4299 9683 4281 9663 4273 9663
4269 9660 4227 9652 4226 9701
TIME...MOT...LOC 0332Z 270DEG 41KT 4296 9785 4281 9773
4256 9767
WIND...HAIL 70MPH <1.00IN
$$
BT6 follow-up statements
324
WWUS53 KFSD 080344
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1044 PM CDT SUN AUG 7 2011
NEC043-051-SDC009-027-127-135-080430-
/O.CON.KFSD.SV.W.0207.000000T0000Z-110808T0430Z/
DAKOTA NE-DIXON NE-CLAY SD-BON HOMME SD-UNION SD-YANKTON SD-
1044 PM CDT SUN AUG 7 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
YANKTON...SOUTHWESTERN UNION...CENTRAL BON HOMME...CLAY...DIXON AND
WESTERN DAKOTA COUNTIES UNTIL 1130 PM CDT...
AT 1042 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM TABOR TO LEWIS AND CLARK STATE RECREATION
AREA TO 9 MILES SOUTH OF LEWIS AND CLARK STATE RECREATION AREA TO 7
MILES EAST OF WAUSA...MOVING EAST AT 60 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
UTICA AND YANKTON AROUND 1050 PM CDT...
DIXON...CONCORD AND MISSION HILL AROUND 1100 PM CDT...
VOLIN...WAKEFIELD...MASKELL AND MECKLING AROUND 1105 PM CDT...
WAKONDA...NEWCASTLE...MARTINSBURG AND ALLEN AROUND 1110 PM CDT...
PONCA AND EMERSON AROUND 1115 PM CDT...
JACKSON...HUBBARD AND ELK POINT AROUND 1120 PM CDT...
OTHER LOCATIONS IMPACTED BY THIS LINE OF SEVERE THUNDERSTORMS INCLUDE
GAYVILLE AND WATERBURY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS
FAR NORTHERN NEBRASKA. THIS IS AN EXTREMELY DANGEROUS SITUATION.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS!
&&
LAT...LON 4275 9703 4277 9713 4281 9722 4284 9723
4286 9730 4284 9771 4286 9786 4283 9788
4310 9806 4299 9683 4281 9663 4273 9663
4269 9660 4227 9652 4226 9701
TIME...MOT...LOC 0342Z 270DEG 52KT 4295 9763 4288 9753
4275 9741 4254 9736
WIND...HAIL 70MPH <1.00IN
$$
BT486
WWUS53 KFSD 080356
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1056 PM CDT SUN AUG 7 2011
NEC043-051-SDC009-027-127-135-080430-
/O.CON.KFSD.SV.W.0207.000000T0000Z-110808T0430Z/
DAKOTA NE-DIXON NE-CLAY SD-BON HOMME SD-UNION SD-YANKTON SD-
1056 PM CDT SUN AUG 7 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
YANKTON...SOUTHWESTERN UNION...CENTRAL BON HOMME...CLAY...DIXON AND
WESTERN DAKOTA COUNTIES UNTIL 1130 PM CDT...
AT 1055 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM YANKTON TO MISSION HILL TO WYNOT TO
WINSIDE...MOVING EAST AT 60 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
DIXON AND MISSION HILL AROUND 1100 PM CDT...
VOLIN...MASKELL...CONCORD AND MECKLING AROUND 1105 PM CDT...
WAKONDA...WAKEFIELD...NEWCASTLE AND MARTINSBURG AROUND 1110 PM
CDT...
PONCA AND EMERSON AROUND 1115 PM CDT...
ELK POINT AROUND 1120 PM CDT...
JACKSON AND HUBBARD AROUND 1125 PM CDT...
OTHER LOCATIONS IMPACTED BY THIS LINE OF SEVERE THUNDERSTORMS INCLUDE
GAYVILLE AND WATERBURY.
NATIONAL WEATHER SERVICE DOPPLER RADAR HAS INDICATED THE STRONGEST
WINDS IN THIS STORM ARE ACROSS FAR NORTHEAST NEBRASKA...AND WILL
AFFECT PORTIONS OF DAKOTA AND DIXON COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS
NORTHERN NEBRASKA. THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!
&&
LAT...LON 4275 9703 4277 9713 4281 9722 4284 9723
4286 9730 4284 9771 4286 9786 4283 9788
4310 9806 4299 9683 4281 9663 4273 9663
4269 9660 4227 9652 4226 9701
TIME...MOT...LOC 0355Z 270DEG 52KT 4294 9737 4287 9727
4274 9715 4218 9714
WIND...HAIL 70MPH <1.00IN
$$
BT037
WWUS53 KFSD 080405
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1105 PM CDT SUN AUG 7 2011
NEC043-051-SDC009-027-127-135-080430-
/O.CON.KFSD.SV.W.0207.000000T0000Z-110808T0430Z/
DAKOTA NE-DIXON NE-CLAY SD-BON HOMME SD-UNION SD-YANKTON SD-
1105 PM CDT SUN AUG 7 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
YANKTON...SOUTHWESTERN UNION...CENTRAL BON HOMME...CLAY...DIXON AND
WESTERN DAKOTA COUNTIES UNTIL 1130 PM CDT...
AT 1104 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED...
PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM MISSION HILL TO MECKLING TO
MASKELL TO ALLEN TO WAYNE...MOVING EAST AT 60 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
WAKONDA...PONCA...EMERSON AND VERMILLION AROUND 1110 PM CDT...
JACKSON...HUBBARD AND ELK POINT AROUND 1115 PM CDT...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STORMS ARE
DEVELOPING IMMEDIATELY AHEAD OF THE LINE. THIS WILL LIKELY KEEP
WINDS IN EXCESS OF 70 MPH ACROSS FAR NORTHEAST NEBRASKA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS
NORTHERN NEBRASKA. THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!
&&
LAT...LON 4275 9703 4277 9713 4281 9722 4284 9723
4286 9730 4284 9771 4286 9786 4283 9788
4310 9806 4299 9683 4281 9663 4273 9663
4269 9660 4227 9652 4226 9701
TIME...MOT...LOC 0404Z 270DEG 52KT 4294 9719 4287 9710
4274 9698 4242 9676 4218 9696
WIND...HAIL 70MPH <1.00IN
$$
BT968
WWUS53 KFSD 080417
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1117 PM CDT SUN AUG 7 2011
SDC009-135-080426-
/O.CAN.KFSD.SV.W.0207.000000T0000Z-110808T0430Z/
BON HOMME SD-YANKTON SD-
1117 PM CDT SUN AUG 7 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN YANKTON AND CENTRAL
BON HOMME COUNTIES IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.
LAT...LON 4275 9703 4277 9705 4277 9713 4279 9716
4300 9716 4299 9683 4281 9663 4272 9663
4269 9660 4227 9652 4226 9701
TIME...MOT...LOC 0416Z 270DEG 52KT 4294 9695 4286 9686
4273 9674 4241 9653 4217 9673
$$
NEC043-051-SDC027-127-080430-
/O.CON.KFSD.SV.W.0207.000000T0000Z-110808T0430Z/
DAKOTA NE-DIXON NE-CLAY SD-UNION SD-
1117 PM CDT SUN AUG 7 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
UNION...CLAY...DIXON AND WESTERN DAKOTA COUNTIES UNTIL 1130 PM CDT...
AT 1116 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 8 MILES SOUTHEAST OF WAKONDA TO 6 MILES
NORTH OF VERMILLION TO 6 MILES NORTHWEST OF ELK POINT TO HUBBARD TO 8
MILES SOUTH OF EMERSON...MOVING EAST AT 60 MPH.
THIS LINE OF SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF
CLAY...DIXON...SOUTHWESTERN UNION AND WESTERN DAKOTA COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS
NORTHERN NEBRASKA. THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!
&&
LAT...LON 4275 9703 4277 9705 4277 9713 4279 9716
4300 9716 4299 9683 4281 9663 4272 9663
4269 9660 4227 9652 4226 9701
TIME...MOT...LOC 0416Z 270DEG 52KT 4294 9695 4286 9686
4273 9674 4241 9653 4217 9673
WIND...HAIL 70MPH <1.00IN
$$
BT503
WWUS53 KFSD 080423
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1123 PM CDT SUN AUG 7 2011
NEC043-051-SDC027-127-080430-
/O.CON.KFSD.SV.W.0207.000000T0000Z-110808T0430Z/
DAKOTA NE-DIXON NE-CLAY SD-UNION SD-
1123 PM CDT SUN AUG 7 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
UNION...CLAY...DIXON AND WESTERN DAKOTA COUNTIES UNTIL 1130 PM CDT...
AT 1122 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 11 MILES NORTHEAST OF MECKLING TO 7 MILES
NORTHEAST OF VERMILLION TO ELK POINT TO DAKOTA CITY TO 8 MILES SOUTH
OF EMERSON...MOVING EAST AT 60 MPH.
AT 1106 PM...A CO OP OBSERVER REPORTED STRONG DAMAGING WINDS CAUSING
CROP DAMAG IN WAKEFIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS
NORTHERN NEBRASKA. THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!
&&
LAT...LON 4275 9703 4277 9705 4277 9713 4279 9716
4300 9716 4299 9683 4281 9663 4272 9663
4269 9660 4227 9652 4226 9701
TIME...MOT...LOC 0422Z 270DEG 52KT 4293 9683 4285 9674
4272 9662 4240 9642 4216 9662
WIND...HAIL 70MPH <1.00IN
$$
BT974
WWUS53 KFSD 080428
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1128 PM CDT SUN AUG 7 2011
NEC043-051-SDC027-127-080438-
/O.EXP.KFSD.SV.W.0207.000000T0000Z-110808T0430Z/
DAKOTA NE-DIXON NE-CLAY SD-UNION SD-
1128 PM CDT SUN AUG 7 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN UNION...CLAY...
DIXON AND WESTERN DAKOTA COUNTIES WILL EXPIRE AT 1130 PM CDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA...HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THESE
THUNDERSTORMS....ESPECIALLY ACROSS DAKOTA COUNTY.
LAT...LON 4275 9703 4277 9705 4277 9713 4279 9716
4300 9716 4299 9683 4281 9663 4272 9663
4269 9660 4227 9652 4226 9701
TIME...MOT...LOC 0428Z 270DEG 52KT 4292 9671 4284 9662
4271 9650 4239 9631 4215 9651
$$
BTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 6:57 PM CDT, 3 hours 36 minutes earlier.
Area forecast discussion, Aug 7, 6:57 PM CDT, 3 hours 36 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 657 PM CDT SUN AUG 7 2011 .DISCUSSION... HIGH BASED SHOWERS ARE EXPECTED TO SLOWLY WEAKEN AS THEY MOVE EAST TOWARD I29. THIS IS ASSOCIATED WITH 700 TO 500 MB LAPSE RATES OF AROUND 8 C/KM IN THE PRESENCE OF MID LEVEL WARM AIR ADVECTION. THE LAPSE RATES STABILIZE TOWARD I-29 AND WARM ADVECTION WEAKENS. NONETHELESS...THIS COULD PRODUCE A FEW SPRINKLES OR EVEN A COUPLE OF HUNDREDTHS OF AN INCH OF RAIN AROUND SIOUX FALLS THIS EVENING BEFORE IT DISSIPATES. SHOWERS AND ISOLATED THUNDERSTORMS ARE ALSO EXPECTED WEST OF THE JAMES RIVER IN THE VICINITY OF I90 WHERE LAPSE RATES ARE HIGHER. THESE WILL LIKELY CONTINUE THROUGH ABOUT 02Z...WHEN A LARGER COMPLEX MOVES INTO SOUTH CENTRAL SD FROM THE WEST AND COMPENSATING SUBSIDENCE ACTS TO DISSIPATE THIS SHOWERS. MORE CONCERNING IS THE DEVELOPING CONVECTIVE COMPLEX IN WEST CENTRAL SOUTH DAKOTA. THIS ACTIVITY IS SUPPORTED BY DEEPER MOISTURE AND THE PRESENCE OF AN INTENSE UPPER LEVEL PV ANOMALY MOVING INTO WESTERN SOUTH DAKOTA. IT IS EXPECTED THAT THIS COMPLEX WILL CONTINUE TO ORGANIZE AND MOVE INTO SOUTH CENTRAL SD TOWARD SUNSET. CANNOT RULE OUT AN ISOLATED SEVERE STORMS SOUTHEAST OF A LINE FROM CHAMBERLAIN TO YANKTON AFTER SUNSET. FOR NOW HAVE RAISED POPS ALONG I90 WEST OF MHE FOR THE EARLY EVENING AND IN SOUTH CENTRAL SD FOR THE LATE EVENING. POPS MAY ALSO NEED TO BE INCREASED LATER TONIGHT IN THE MISSOURI VALLEY...TOWARD YANKTON AND SIOUX CITY...IF THE STORMS TAKE A MORE EASTERLY TRAJECTORY THAN SHOWN BY 18Z NAM. && .AVIATION... HIGH BASED SHOWER ACTIVITY WILL AFFECT THE I-90 CORRIDOR MAINLY WEST OF INTERSTATE 29 THROUGH THE EVENING HOURS SUNDAY NIGHT. ACTIVITY SHOULD FOCUS MAINLY ACROSS WESTERN AND SOUTH CENTRAL SOUTH DAKOTA...AS A SHORTWAVE MOVES ACROSS THE AREA. THE SHORTWAVE CONTINUES TO TRACK EAST OVERNIGHT...POTENTIALLY AFFECTING THE SOUTHERN EDGE OF THE FORECAST AREA. CONFIDENCE IS LOW...AND HAVE THEREFORE LEFT ANY MENTION OUT OF KSUX 00Z TAF...BUT WILL RE-EVALUATE AS EVENING WEARS ON. LIGHT EASTERLY FLOW WILL TRANSITION TO SOUTHEAST OVERNIGHT AHEAD OF A COLD FRONT THAT WILL MOVE THROUGH THE AREA TOMORROW. ADDITIONAL CHANCES OF PRECIPITATION ARE POSSIBLE WITH THE COLD FRONT. && .PREVIOUS DISCUSSION... CHANCES FOR THUNDERSTORMS WILL INCREASE THIS EVENING AS A WEAK MIDLEVEL BOUNDARY PUSHES NORTHEAST FROM CENTRAL SOUTH DAKOTA INTO SOUTHWEST MINNESOTA. MODELS DISAGREE AS TO HOW FAR NORTH AND EAST THE BOUNDARY WILL PUSH...WHICH WOULD AFFECT THE NORTHWARD EXTENT FOR THUNDERSTORMS. TENDED TO GO CLOSER TO THE GFS WHICH DOES PUSH THE BOUNDARY INTO SOUTHWEST MINNESOTA. HIGHEST PROBABILITY FOR STORMS TONIGHT WILL BE ALONG THE MISSOURI VALLEY...WHERE THE DEEPER MOISTURE EXISTS AND INSTABILITY WILL BE THE GREATEST. AT THIS TIME...THUNDERSTORMS ARE DEVELOPING OFF THE BLACK HILLS...THESE SHOULD PULL AWAY FROM THE HILLS LATER THIS AFTERNOON AND MAKE AN EAST TO SOUTHEAST MOVE ACROSS WESTERN SOUTH DAKOTA. THUNDERSTORMS SHOULD REACH THE FORECAST AREA THIS EVENING AND THEN RIDGE ALONG THE MID LEVEL FRONT THROUGH THE MO VALLEY. NAM KEEPS STORMS FARTHER SOUTH...WHICH IS A POSSIBILITY...BUT BASED ON ACCAS NORTH OF PIERRE...THINKING THE MID BOUNDARY WILL BE FARTHER NORTH THAN THE NAM SUGGESTS. SEVERE THUNDERSTORM CHANCES ARE OVERALL ON THE LOW SIDE...BUT THERE IS ENOUGH INSTABILITY AND SHEAR FOR MARGINAL SEVERE THUNDERSTORMS...ESPECIALLY OVER THE FAR SOUTHWEST PORTIONS OF THE FORECAST AREA IN SOUTH CENTRAL SOUTH THIS EVENING. AS STORMS MOVE FARTHER EAST THEY SHOULD LOSE THEIR PUNCH. THE OTHER FORECAST CHALLENGE TONIGHT IS STRATUS AND FOG. STRATUS IS HOLDING TOUGH ACROSS SOUTHWEST MINNESOTA THIS AFTERNOON...AND ALTHOUGH IT WILL CONTINUE TO SCATTERED OUT THE NEXT SEVERAL HOURS...IT SHOULD SETTLE BACK INTO A STRATUS DECK THIS EVENING. EASTERLY WINDS SHOULD THE LOW CLOUD DECK BACK INTO EASTERN SOUTH DAKOTA LATE TONIGHT...WITH FOG AND STATUS LIKELY FOR AREAS FROM INTERSTATE 29 EAST...ALTHOUGH FOG IS POSSIBLE NEARLY ANYWHERE IN THE FORECAST AREA BY SUNRISE. /97 && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. &&
Hazardous weather outlook, Aug 7, 10:01 PM CDT, 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1001 PM CDT SUN AUG 07 2011 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-081200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 1001 PM CDT SUN AUG 07 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... THERE IS A CHANCE OF THUNDERSTORMS AFTER SUNSET TONIGHT. MAIN CHANCES WILL BE SOUTH AND WEST OF A LINE FROM HURON...TO SIOUX FALLS...TO STORM LAKE IOWA. A FEW STORMS MAY BE SEVERE TONIGHT PRODUCING DAMAGING WINDS IN THE MISSOURI VALLEY. THERE IS A SMALL CHANCE THAT SEVERE STORMS COULD EXTEND AS FAR EAST AS IDA COUNTY IN NORTHWEST IOWA. FLOODING... MODERATE TO MAJOR FLOODING IS EXPECTED TO CONTINUE ON THE JAMES RIVER UNTIL FURTHER NOTICE. HIGH RELEASES ALONG THE MISSOURI RIVER WILL CONTINUE INTO LATE SUMMER. HIGH WATER LEVELS WILL CAUSE SIGNIFICANT IMPACTS BETWEEN CHAMBERLAIN AND SIOUX CITY. THE HIGH FLOWS ON THE MISSOURI RIVER WILL ALSO CAUSE FLOODING ON THE BIG SIOUX RIVER NEAR SIOUX CITY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A FEW THUNDERSTORMS WILL BE POSSIBLE OVER NORTHWEST IOWA MORNING MONDAY. THESE STORMS ARE NOT EXPECTED TO BE SEVERE. THERE IS A CHANCE OF THUNDERSTORMS AGAIN MONDAY AFTERNOON AND EVENING...AS ANOTHER WEAK COLD FRONT PUSHES THROUGH THE REGION. MOST OF THESE STORMS SHOULD REMAIN BELOW SEVERE LIMITS. HOWEVER THE STRONGEST STORMS COULD PRODUCE HAIL TO THE SIZE OF QUARTERS. THE MAIN THREAT OF ISOLATED LARGE HAIL SHOULD BE EAST OF A LINE FROM BROOKINGS TO YANKTON IN THE LATE AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE THROUGH 4 AM CDT MONDAY MORNING. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Aug 7, 10:09 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1009 PM CDT SUN AUG 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1001 PM TSTM WND GST 1 SE MARTY 42.98N 98.41W
08/07/2011 E60 MPH CHARLES MIX SD TRAINED SPOTTER
AT LEAST 60 MPH. ROCKING FARM EQUIPMENT PARKED IN YARD
&&
DMORINLocal storm report, Aug 7, 10:25 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1025 PM CDT SUN AUG 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1016 PM TSTM WND GST 8 W SPRINGFIELD 42.85N 98.06W
08/07/2011 E55.00 MPH BON HOMME SD TRAINED SPOTTER
50 MPH TO 55 MPH. LOAD ROARING SOUND. TREES BENDING OVER.
&&
DMORINThe office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 9:39 PM CDT | Severe Thunderstorm Warning | FSD | Bon Homme, Charles Mix, Gregory | 66 min |
| Aug 7, 11:10 PM CDT | Flash Flood Warning | FSD | Union | 80 min |
| Aug 7, 11:12 PM CDT | Severe Thunderstorm Warning | FSD | Union | 48 min |
Nearby
Severe Thunderstorm Warnings in South Dakota, 2011Severe Thunderstorm Warnings in Nebraska, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.